Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 8, 2016, 8:11 PM MDT for Juab County, Tooele County, Utah. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2016, 8:11 PM MDT (02:11 UTC)
- Expired
- Jun 8, 2016, 9:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 124 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:15 PM MDT | TSTM WND GST 59 | 13 Wnw Dugway, UT | LOWER CEDAR MOUNTAIN MESONET SITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
705
WUUS55 KSLC 090211
SVRSLC
UTC023-045-090315-
/O.NEW.KSLC.SV.W.0006.160609T0211Z-160609T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
811 PM MDT WED JUN 8 2016
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TOOELE COUNTY IN UTAH...
CENTRAL JUAB COUNTY IN UTAH...
* UNTIL 915 PM MDT
* AT 808 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE MICROBURST WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR WEST WENDOVER TO NEAR FISH SPRINGS WILDLIFE REFUGE...
AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENDOVER...DUGWAY...KNOLLS...CLIVE...FISH SPRINGS WILDLIFE REFUGE AND
BONNEVILLE SALT FLATS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4096 11306 3956 11239 3957 11336 4035 11404
4080 11404
TIME...MOT...LOC 0208Z 245DEG 22KT 4068 11414 3978 11337
$$
MPS3 follow-up statements
212
WWUS55 KSLC 090234
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
834 PM MDT WED JUN 8 2016
UTC023-045-090315-
/O.CON.KSLC.SV.W.0006.000000T0000Z-160609T0315Z/
TOOELE UT-JUAB UT-
834 PM MDT WED JUN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR WESTERN TOOELE AND CENTRAL JUAB COUNTIES...
AT 832 PM MDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR WENDOVER TO 8 MILES EAST OF
FISH SPRINGS WILDLIFE REFUGE...MOVING NORTHEAST AT 25 MPH.
IN ADDITION...AT 755 PM A WIND GUST OF 67 MPH WAS
RECORDED 18 MILES NORTHEAST OF CALLEO.
LOCATIONS IMPACTED INCLUDE...
WENDOVER...DUGWAY...KNOLLS...CLIVE...FISH SPRINGS WILDLIFE REFUGE AND
BONNEVILLE SALT FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4096 11306 3956 11239 3957 11336 4035 11404
4080 11404
TIME...MOT...LOC 0232Z 245DEG 22KT 4074 11398 3984 11321
$$
MPS517
WWUS55 KSLC 090254
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT WED JUN 8 2016
UTC023-045-090315-
/O.CON.KSLC.SV.W.0006.000000T0000Z-160609T0315Z/
TOOELE UT-JUAB UT-
854 PM MDT WED JUN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR CENTRAL TOOELE AND CENTRAL JUAB COUNTIES...
AT 853 PM MDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR KNOLLS TO 14 MILES
SOUTHEAST OF FISH SPRINGS WILDLIFE REFUGE. AN ADDITIONAL STORM WAS
LOCATED 10 MILES WEST OF WENDOVER. THESE STORMS ARE MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WENDOVER...DUGWAY...KNOLLS...CLIVE...FISH SPRINGS WILDLIFE REFUGE AND
BONNEVILLE SALT FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4096 11306 3956 11239 3957 11336 4013 11349
4051 11403 4080 11404
TIME...MOT...LOC 0253Z 220DEG 32KT 4071 11416 4061 11332 3972 11316
$$
MPS556
WWUS55 KSLC 090314
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MDT WED JUN 8 2016
UTC023-045-090324-
/O.EXP.KSLC.SV.W.0006.000000T0000Z-160609T0315Z/
TOOELE UT-JUAB UT-
914 PM MDT WED JUN 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TOOELE AND CENTRAL
JUAB COUNTIES WILL EXPIRE AT 915 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4096 11306 3956 11239 3957 11336 4013 11349
4051 11403 4080 11404
TIME...MOT...LOC 0313Z 245DEG 22KT 4071 11416 4061 11332 3972 11316
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:48 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 8, 3:48 PM MDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 348 PM MDT WED JUN 8 2016 .SYNOPSIS...High pressure aloft will strengthen across the Great Basin today, then shift east as a storm system enters the Pacific Northwest late in the week. Moisture working north ahead of the storm system will reach Utah for Friday into the upcoming weekend. && .SHORT TERM (Through 06Z Sunday)...Ridge axis has moved over the forecast area this afternoon, resulting in increasingly dry and stable conditions. Satellite derived PW values are as high as 0.7 inch, however, indicating some moisture is lingering. This has resulted in a few showers and thunderstorms, primarily over the higher terrain, and the threat of convection continues through the early evening. Temperatures remain quite warm, with maxes running in excess of 10F above seasonal norms. As a storm system moves onshore tomorrow along the Pacific Northwest coast, the ridge axis will shift eastward. This will allow southerly flow to increase over the forecast area, with the strongest winds over western Utah. The airmass will continue to dry so coverage of afternoon convection should be even less than today. However, by late Friday the southerly flow is expected to draw moisture northward into the forecast area, allowing the potential for showers and thunderstorms to increase through the first half of the weekend. .LONG TERM (After 06Z Sunday)...Trends in globals over the last several runs indicate a cool down late weekend into early next week as the mean long wave trough over the PacNW ejects northeast into the northern rockies. Extent of amplification of this wave and its track continue to show fairly significant spread, and the resultant thermal gradient and extent of CAA accompanying the cold front vary. Last few runs of the GFS continue to depict a strong cold front crossing northern Utah Sunday afternoon from a higher amplitude progressive wave vs. the the EC which splits the trough hard down the west coast eventually merging with a weakness over SoCal forming a near closed feature over the desert southwest. With these differences said, confidence in details in either remains quite low, but a cool down is expected by Monday (most likely dropping near climo). Areal extent of precip potential varies as well, with the GFS mostly confined to the frontal forcing over the north and the EC more broad in coverage and tied to the southern wave. Opting to hold onto only slight chance PoPs Sun/Mon and largely tied to terrain until guidance trends more consistent regarding larger scale features. Thereafter a dry southwesterly flow is anticipated through midweek as the next trough amplifies over the PacNW once again. Fairly decent confidence in this, with temps likely trending to warm well above climo once again. && .AVIATION...Operational weather concerns are expected to remain minimal at the KSLC terminal through the valid TAF period. Northwesterly surface winds in place are anticipated to shift to the southeast between 03-04z per norm. && .FIRE WEATHER...High pressure has moved over the district, resulting in generally dry conditions with light winds. The ridge axis will shift east beginning tomorrow ahead of an approaching storm system, allowing for gusty southerly winds to develop. Isolated critical fire weather conditions are possible tomorrow afternoon, particularly over western Utah. The southerly winds will draw moisture into the district Friday and Saturday, allowing for increasing coverage of showers and thunderstorms. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && Traphagan/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Local storm report, Jun 8, 7:38 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
738 PM MDT WED JUN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 3 NNE CALLAO 39.95N 113.70W
06/08/2016 M58 MPH TOOELE UT MESONET
CALLAO MESONET SITE
&&
LCSpecial weather statement, Jun 8, 7:39 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
739 PM MDT WED JUN 8 2016
UTZ005-090215-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
739 PM MDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOELE COUNTY UNTIL
815 PM MDT...
AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 20 MILES EAST OF IBAPAH...OR 45 MILES
WEST OF DUGWAY...MOVING EAST AT 45 MPH.
MICROBURST WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUGWAY.
LAT...LON 3991 11372 4025 11404 4051 11405 4050 11276
3991 11253
TIME...MOT...LOC 0137Z 242DEG 38KT 4006 11362
MPSLocal storm report, Jun 8, 8:07 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 PM MDT WED JUN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 18 NNE CALLAO 40.12N 113.53W
06/08/2016 M67 MPH TOOELE UT MESONET
CAUSEWAY MESONET SITE
&&
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:39 PM MDT | Special Weather Statement | SLC | Tooele | 36 min |
| Jun 8, 9:17 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 43 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.